• KarlaD's Avatar

    KarlaD shared an experience

    Side Effects (Diarrhea): Uncontrollable diarrhea. Rules my life now. Following daily radiation I experience accidents, I can't go anywhere and feel safe from it happening. I am on prescribed meds for it, but it continues. My raw inflamed skin in that area is suffering from it as well.

    1 Comment
    • sue57's Avatar
      sue57

      KarlaD, I am so sorry to hear you are going through this, but rest assured, we all did and it will get better. I was on two types of meds so that I could take more than the normal 10 doses per day. Some days I took 20 pills, one after each bout. I lived in the bathroom fora long time after radiation and chemo.My issue seemed to peak after the last round of chemo although the radiation causes it too.

      You didn't say if you have also had chemo, but with mine it was the worst after the last 4 day round. It will subsided once the chemo meds are out of your system, about 14 days. Mine still persisted, but got better every week and now only happens when I eat the wrong things. The control will come back.

      Your colon has most likely been damaged too and is responding by not letting anything stay with you long enough. I ended up with colitis. I went through a lot of depends and was always within running distance of my bathroom.I didn't leave the house unless I had taken the immodium and not eaten for several hours. Timing is everything! Some days I wouldn't eat until noon. (my treatments were in the morning) I always warned my rad tec's that I was having a bad day and to put down those blue pads just in case, but luckily never had an accident until I reached the changing room bathroom. Mind over matter I think in that case!

      Use wet wipes not tp and don't wipe but just press and then rinse off well. My doc gave me several peri bottles which I kept full and took them with me to treatments and easily at hand in the bathroom to rinse off after,but nothing beats a shower if you can manage. I also had a Toto washlet seat installed on my toilet that has a wash and dry feature. They are very expensive, but mine was given to to me as a gift so felt very lucky to have this too.The trick is to keep the skin clean. Silvedene really helped heal the skin for me. Our skin is so sore already that just the added acidity makes it worse and can become infected. The cream is an antibiotic and really helped. I also used a triple antibiotic cream you can get over the counter. Ask you doc for the silvedene cream if you haven't gotten it already.Mine gave me a jar of it and still use it on occasion 8 months out.

      Make sure you drink lots of non-caffeinated clear fluids to keep you hydrated. I know that sounds contrary but is necessary. If you start to bloat, head to the ER. I was admitted to the hospital for 11 days after my next to last radiation treatment because of the diarrhea. They had tried their best to hydrate me the last several day before but it was beyond that. At least you are with doctors everyday and they will monitor you.

      I hope you are doing better, and know you will get through this,it is quite a journey and you have the will to get through it. Wishing you the best :)

      about 5 years ago
  • KarlaD's Avatar

    KarlaD shared an experience

    Radiation (External radiation ): Day one of 6 weeks to follow.

  • KarlaD's Avatar

    KarlaD shared an experience

    Drug or Chemo Therapy (Chemotherapy): Today was day one of both chemo and radiation.

  • KarlaD's Avatar

    KarlaD shared an experience

    Procedure or Surgery (Implant chemotherapy port)

  • KarlaD's Avatar

    KarlaD shared an experience

    Oh No (Misdiagnosed): After my MRI showed the tumor had invaded my vaginal canal, the tumor was again sent to pathology. It came back as squamous cell carcinoma, and it is anal cancer, not colon rectal cancer. This is really good news I think. First of all, no colostomy now, and no surgery. Chemo and radiation. This was just confirmed yesterday, May 13th.
    It seems to me that this has all taken a lot longer than necessary. But I have nothing to compare it yo.

    1 Comment
  • KarlaD's Avatar

    KarlaD started following

    User: PMB